MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, the leading haptic was twisted upon itself and after the iol was injected into the capsular bag, the leading haptic remained twisted but to release without manipulation.As the iol was centered into the bag with a gentle nudge of the sinksy hook, it was noted that the entire leading haptic was amputated at its base.Forceps were used to remove the haptic.The iol was slightly decentered due to the missing haptic so the haptic and iol were removed through an enlarged incision using scissors and copious viscoelastic.A backup iol was injected into the capsular bag and an interrupted nylon suture was used to secure the main temporal incision.The procedure was completed with no patient harm.Additional information has been requested.
 
Event or Problem Description
Additional information received, the lens loaded easily for the scrub tech.The surgeon inserted the lens into the left eye and saw that the edges were crimped at the haptic portion.Upon rotating the lens into position the haptic was found separated from the lens at the optic edge.The lens was cut and all pieces removed from the eye, surgeon reports the patient is stable.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11485002
Report Number1119421-2021-00557
Device Sequence Number14372306
Product Code POE
UDI-Device Identifier00380652424660
UDI-Public00380652424660
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2025
Device Model NumberDAT015
Device Lot Number15088872
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC; MONARCH III IOL CARTRIDGE D; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR